Restylane under tear trough: Tyndall effect, raised rim and protruding veins (Photo)

7 days out from my 2nd treatment with Restylane. First treatment w Restylane was in my cheeks and also around the tear trough area to soften my eye hallows. 3 syringes. This didnt really do the trick and I still had areas in the tear trough that needed to be filled. I went back in and filled the gaps and areas that needed more filler. Im now 7 days out of the 2 trtmnt (1.5 syringes). The raised tear trough, veins and blue discoloration are very noticeable. What can i do for these trouble areas?

Doctor Answers 3

Restylane under tear trough

If the problems persist, you can have the Restylane dissolved with injections of hyaluronidase.  You might want to give it another week or so to see if it improves.  I prefer to inject the tear trough with a cannula.  Restylane is usually injected deeply in this area.  Injections that are too superficial can cause problems such as swelling, Tyndall effect, and lumpiness.  Make sure that you are seeing an expert injector for this advanced area. 


Dr. Ort

Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Restylane under tear trough: Tyndall effect, raised rim

Right now, best to leave things along to heal for about a month. One problem I see is that you may have too much filler under eyes and that's because the injector has tried to fill the hollow under eye area to match the under eye bags. In the end, you may benefit from lower blepharoplasty after removing the filler if the problem persists. See following link.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
4.9 out of 5 stars 59 reviews

Reversing Restylane--Tear Trough injections and complications

It can take 1-2 weeks for your final results. If you're unhappy with those results, you can have it reversed and try a different technique next time. I recommend injections with cannulas to limit complications. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.